Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 14, 2014, 2:22 PM PST for Elko County, Humboldt County, Nevada. It took effect at Feb 15, 2014, 10:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 2:22 PM PST (22:22 UTC)
- In effect from
- Feb 15, 2014, 10:00 AM PST
- Expired
- Feb 15, 2014, 8:35 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV
The radar
The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WWUS75 KLKN 142222 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 222 PM PST FRI FEB 14 2014 ...GUSTY WINDS EXPECTED AHEAD OF A COLD FRONT ON SATURDAY... .A COLD FRONT WILL APPROACH THE REGION FROM THE WEST ON SATURDAY. AHEAD OF THE FRONT...GUSTY SOUTHWEST WINDS WILL DEVELOP. GUSTS ARE EXPECTED TO EXCEED 50 MPH...ESPECIALLY OVER HIGHER TERRAIN AND PASSES. NVZ030-031-151630- /O.NEW.KLKN.WI.Y.0004.140215T1800Z-140216T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE 222 PM PST FRI FEB 14 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY ALONG STRETCHES OF HIGHWAY WHICH ARE PERPENDICULAR TO THE WIND DIRECTION. LIGHT-WEIGHT OBJECTS MAY BECOME AIRBORNE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
3 follow-up statements
740 WWUS75 KLKN 151000 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PST SAT FEB 15 2014 ...STRONG AND GUSTY SOUTHWEST WINDS ACROSS NORTHERN NEVADA TODAY... .A STRONG PACIFIC COLD FRONT WILL ARRIVE IN NORTHERN CALIFORNIA THIS EVENING. AHEAD OF THIS FRONT, SOUTHWEST WINDS WILL INCREASE. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING, WHEN WIND GUSTS OF 50 MPH ARE EXPECTED. THE STRONGEST GUSTS CAN BE EXPECTED ON THE HIGHER TERRAIN AND ON PASSES AND SUMMITS, WITH AREAS OF BLOWING DUST POSSIBLE. NVZ030-031-160600- /O.CON.KLKN.WI.Y.0004.140215T1800Z-140216T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE 200 AM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT, PARTICULARLY FOR HIGH-PROFILE VEHICLES. EXPECT STRONG CROSSWINDS ON EAST-WEST ROADWAYS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
129 WWUS75 KLKN 152229 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 PM PST SAT FEB 15 2014 NVZ031-161200- /O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 229 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY THIS EVENING AND AGAIN FROM MID-MORNING SUNDAY THROUGH EARLY AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033>041-161200- /O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 229 PM PST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY AFTERNOON. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT, PARTICULARLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-160600- /O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 229 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY EVENING. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. EXPECT STRONG CROSSWINDS ON EAST-WEST ROADWAYS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
673 WWUS75 KLKN 160435 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 835 PM PST SAT FEB 15 2014 NVZ031-161200- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ /O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 835 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... ...WIND ADVISORY FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING THROUGH EARLY AFTERNOON ON SUNDAY. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST AND SNOW SHOWERS WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-160545- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 835 PM PST SAT FEB 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS IN THE POPULATED LOWER VALLEYS HAVE DIMINISHED BELOW ADVISORY CRITERIA, AS SUCH THE ADVISORY IS CANCELLED. STRONG GUSTS OF 40 TO 50 MPH WILL CONTINUE OVERNIGHT ON THE HIGHER TERRAIN, AS A COLD FRONT APPROACHES. AREAS OF SUSPENDED DUST WILL CONTINUE TO RESULT IN AREAS OF REDUCED VISIBILITY. $$ NVZ033>041-161200- /O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 835 PM PST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY AFTERNOON SUNDAY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER... CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST AND SNOW SHOWERS WILL RESULT IN LIMITED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:06 AM PST, 12 hours 16 minutes earlier.
Area forecast discussion, Feb 14, 2:06 AM PST, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 206 AM PST FRI FEB 14 2014 .SYNOPSIS...A WARMING TREND IS EXPECTED FOR THE REMAINDER OF THIS WEEK AS VALLEY RAIN AND MOUNTAIN SNOW CONTINUES ACROSS NORTHERN NEVADA. SOME RECORD HIGH TEMPERATURES ARE POSSIBLE TODAY AND SATURDAY. A COLD FRONT WILL MOVE THROUGH THE GREAT BASIN ON SUNDAY TO BRING SOME SNOW TO THE VALLEYS...FOLLOWED BY COOLER TEMPERATURES TO START THE WORK WEEK. && .SHORT TERM...TODAY THROUGH SUNDAY. THE MODELS ARE IN EXCELLENT AGREEMENT THIS MORNING FOR THE SHORT TERM PERIOD. RADAR SHOWS A WIDE SWATH OF PRECIPITATION EXTENDING FROM BATTLE MOUNTAIN TO WENDOVER...STRETCHING INTO CENTRAL NEVADA AS FAR SOUTH AS THE TIP OF THE RUBY MOUNTAINS. LIGHT SHOWER ACTIVITY BRUSHED THE EUREKA AREA BEFORE MIDNIGHT. ALL THE MODELS SEEM TO DEPICT THIS SWATH OF PRECIPITATION ACCURATELY UPON INITIALIZATION. AS LAST NIGHT AT THIS TIME...DRIER CONDITIONS ARE NOTED BACK TOWARDS HUMBOLDT COUNTY. TEMPERATURES ARE STILL HOVERING IN THE 40S ALL AROUND THE LKN CWFA. RAIN IS EXPECTED TO BE THE PRIMARY PRECIPITATION TYPE UNTIL EARLY SUNDAY. VERY WINDY CONDITIONS ARE LIKELY ON SUNDAY. TODAY THROUGH SATURDAY. A BROAD AREA OF HIGH PRESSURE RESIDING OVER THE GREAT BASIN WILL BEGIN A SLOW AMPLIFICATION TODAY...PUSHING SHOWER ACTIVITY NORTHWARD WHILE WEAK SHORTWAVES CONTINUE TO PROPAGATE THROUGH THE RIDGE CREST. SHOWERS WILL CONTINUE MAINLY NORTH OF INTERSTATE 80 AND WILL BE IN THE FORM OF RAIN BELOW 7500 FEET. BREEZY CONDITIONS CAN BE EXPECTED AND THE STRENGTHENING SOUTHERLY FLOW ALOFT WILL BOOST AFTERNOON TEMPERATURES TO NEAR RECORD LEVELS. RECORDS ARE MOST VULNERABLE IN CENTRAL NEVADA TODAY AND NORTHERN NEVADA SATURDAY. ONE COULD ARGUE FOR A WIND ADVISORY FOR HUMBOLDT COUNTY SATURDAY HOWEVER THINK THE STRONGEST WINDS WILL BE OVER LEAST POPULATED NORTHWEST SECTOR OF HUMBOLDT COUNTY. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE MID 50S TO THE MID 60S TODAY...60S TO AROUND 70 SATURDAY. LOW TEMPERATURES WILL RANGE FROM THE MID 30S TO AROUND 40. SATURDAY NIGHT THROUGH SUNDAY. A SHORT WAVE LOW WILL BE APPROACHING SATURDAY NIGHT...WHICH COULD ESSENTIALLY BE A DRY PERIOD. WINDS AT THE H7 LEVEL ARE CLIPPING ALONG AT 70KTS AND WILL BE CAUSING MOISTURE TO OVERSHOOT THE AREA. ANY MOISTURE THAT TRIES TO REACH THE VALLEYS WILL GET WORKED OVER. WILL ADDRESS WITH SOME POPS MAINLY IN THE MOUNTAINS. THEN A COLD FRONT WILL MOVE THROUGH ON SUNDAY. SNOW LEVELS WILL COME CRASHING DOWN TO THE VALLEY FLOORS EARLY SUNDAY MORNING. THERE WILL NOT BE SUBSTANTIAL MOISTURE LEFTOVER BY THAT TIME BUT A QUICK COUPLE INCHES OF SNOW WILL BE POSSIBLE ALONG THE FRONT AS IT MOVES THROUGH. MOST OF NORTHERN AND CENTRAL NEVADA SHOULD HIT WIND ADVISORY CRITERIA SUNDAY HOWEVER PERHAPS THE MAJORITY OF HUMBOLDT COUNTY WILL MISS OUT ON THE WINDS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE MID 30S TO THE MID 40S ACROSS NORTHERN NEVADA AND GENERALLY SCORE IN THE 50S SOUTH OF HIGHWAY 50 IN CENTRAL NEVADA. LOW TEMPERATURES WILL FALL INTO THE 30S WIDESPREAD. .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. HIGH CONFIDENCE THAT MUCH COLDER WEATHER AND SNOW WILL RETURN TO NEVADA DURING THE MIDDLE TO LATTER PORTIONS OF NEXT WEEK. MONDAY...DRY BREEZY AND CONTINUED VERY MILD FOR FEBRUARY. FAST DRY WESTERLY ZONAL FLOW, WITH ANY PRECIPITATION NORTH OF NEVADA. AFTERNOON HIGHS MAINLY IN THE 50S, WAY ABOVE NORMAL. TUESDAY...REMAINING DRY FOR MOST ZONES THROUGH 4 PM. PACIFIC COLD FRONT WILL ENTER FAR NW NEVADA LATE IN THE DAY, SPREADING RAIN AND SNOW INTO HUMBOLDT COUNTY LATE. TEMPERATURES ARE REDUCED 3-5 DEGREES FROM MONDAY'S READINGS, BUT STILL QUITE THE BARGAIN FOR FEBRUARY. SW WINDS WILL RAMP UP TUESDAY, AHEAD OF THE APPROACHING COLD FRONT. STRONGEST WINDS WILL OCCUR ON THE HIGHER TERRAIN, AND FOCUSED ON NW NEVADA. GFS BUFR SOUNDINGS FOR WINNEMUCCA ARE IMPRESSIVE TUESDAY AFTERNOON/EVENING, WITH 50 KTS AT THE TOP OF THE MIXED LAYER AT 750 MB /ABOUT 8000 FT/. WIND GUSTS IN NW NEVADA VALLEYS WILL REACH 50 MPH, WITH STRONGER GUSTS ON THE HIGHER TERRAIN. EXPECTING WIND HEADLINES TO BE REQUIRED. STILL EXPECT A STRONG COLD FRONT TO PLOW THROUGH NEVADA TUESDAY NIGHT AND EARLY WEDNESDAY. ECMWF SOLUTIONS ARE MOST COHERENT AND ROBUST WITH THIS COLD FRONT, WITH OTHER MODELS WAVERING ON TIMING AND STRENGTH. BUT THERE IS NO DOUBT, MUCH COLDER AIR IS COMING THE MIDDLE OF NEXT WEEK. A PERIOD OF SNOW SQUALLS AND GUSTY WINDS IS EXPECTED TO ACCOMPANY FRONTAL PASSAGE TUESDAY NIGHT AND EARLY WEDNESDAY. SOME ACCUMULATIONS ARE EXPECTED, SAY 1-3 INCHES IN THE VALLEYS, BUT PROGRESSIVE NATURE OF COLD FRONT AND SHORT RESIDENCE TIME SHOULD KEEP SNOW AMOUNTS IN CHECK. BIGGER STORY WILL BE THE FEBRUARY REALITY CHECK THAT ARRIVES WEDNESDAY, WITH 00Z ECMWF DROPPING 700 MB TEMPS TO -14C. AFTERNOON HIGHS REDUCED TO THE 30S, WITH WIND CHILLS MUCH LESS. NOTHING UNUSUAL FOR FEBRUARY, BUT IT WILL BE A SHOCK. BT && .AVIATION...LOW CIGS NEAR 3-4K FT AGL AND -SHRA WILL DECREASE QUICKLY ACROSS NE NEVADA THIS MORNING, AS A WARM FRONT LIFTS NORTH OF I-80 BY 15Z. EXPECT ANY -SHRA TO BE NORTH OF KWMC/KEKO BY 18Z. ALSO EXPECT CIGS TO IMPROVE AT KWMC/KEKO/KELY AFTER 15Z, WITH LOW CIGS BEING REPLACED BY BKN MID/HIGH CLOUDS. AFTER 18Z, SW WINDS AT ALL SITES, AVERAGING 15-25 KTS AT KWMC/KEKO, AND 10-20 KTS AT KELY/KTPH. BT && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/99/99
Hazardous weather outlook, Feb 13, 2:34 PM PST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 234 PM PST THU FEB 13 2014 NVZ030-031-142245- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- 234 PM PST THU FEB 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. ANOTHER ROUND OF PACIFIC MOISTURE WILL PUSH INTO EXTREME NORTHERN NEVADA TONIGHT BRINGING WITH IT WIDESPREAD RAIN. SNOW LEVELS WILL BE VERY HIGH WITH ONLY THE HIGHEST ELEVATIONS SEEING SNOWFALL. THIS WILL LEAD TO ADDITIONAL MELTING OF LOW LEVEL SNOWPACK IN AREA HILLS AND MOUNTAINS. ALTHOUGH NO MAJOR FLOODING IS ANTICIPATED AT THIS TIME...CREEK AND STREAM FLOW WILL BECOME ELEVATED. FOR ANY CREEK OR STREAM THAT STILL HAS ICE IN ITS RIVER CHANNEL...THIS COULD LEAD TO LOCALIZED SMALL ICE JAMS AND MINOR FLOOD ISSUES. INDIVIDUALS WHO LIVE NEAR MOUNTAIN STREAMS AND CREEKS SHOULD STAY ALERT FOR THE POSSIBILITY OF CLOGGED CHANNELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.